Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Getting ill frequently. Sore throat, painful tonsils, high fever. Prescribed paracetamol, propylbenzene, caffiene. Anything serious?

From around past 1 year I’m continuously getting ill after every 60-70 days, and it always follows the same pattern in which things happen.
Day 1 - I get sore throat,
Day 2 - painful tonsils, fever upto 100F, can’t even swallow my saliva! ,
Day 3 – Fever goes as high as 102K (even 103K sometimes, when I don’t take the medicine), fever remains for next 2 days more, then from Day 6 things start becoming normal with my throat gradually becoming normal too.
Doctor here don’t seem to bother much with this and just hand me pills ( with ingredients paracetamol – 300m.g, propylbenzene – 150m.g. and caffeine – 50m.g., a sort of Aspirin I think) to take 3 times a day.
Is there anything serious to bother about? And what should I do ?
Asked On : Mon, 15 Apr 2013
Answers:  1 Views:  25
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi and thanks for the query,
repeated episodes of sore throat need to be evaluated carefully. A few reasons might explain this. the first is the drug used might not be appropriate, or is given in sub optimal doses or less than the normal prescribed duration of time. Secondly, the Bacterium causing the infection might developed resistance to this particular drug.
It might necessary to exclude other predisposing factors like excessively large tonsils that predispose to recurrent infections. This might require to be removed surgically depending on the frequency of recurrence and the appreciation of the ENT specialist. Continues episodes of sore throat could lead to complications like joint and heart disease (Rheumatic fever).
I suggest you book an appointment with an ENt specialist for a proper evaluation and management.
Thanks and best regards,
Luchuo, MD.
Answered: Mon, 15 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor